Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 239, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 10, 2009, 2:43 PM CDT for Johnson County, Linn County, Miami County, Kansas; Bates County, Cass County, Missouri. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2009, 2:43 PM CDT (19:43 UTC)
- Expired
- Aug 10, 2009, 3:33 PM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Johnson County, KS, Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:50 PM CDT | TSTM WND DMG | Pleasanton, KS | NUMEROUS REPORTS OF POWER LINES DOWN IN THE TOWN. 6 INCH TREE LIMBS SNAPPED OFF. |
| Aug 10, 2:52 PM CDT | TSTM WND DMG | Amoret, MO | SEVERAL TREE LIMBS DOWN, SOME UP TO APPROXIMATELY 18 INCHES IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1686 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 101943
SVREAX
KSC091-107-121-MOC013-037-102045-
/O.NEW.KEAX.SV.W.0239.090810T1943Z-090810T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
243 PM CDT MON AUG 10 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
LINN COUNTY IN EAST CENTRAL KANSAS...
MIAMI COUNTY IN EAST CENTRAL KANSAS...
WESTERN BATES COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 345 PM CDT
* AT 241 PM CDT...LOCAL LAW ENFORCEMENT REPORTED AN AREA OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
WINDS WERE OCCURRING WELL BEHIND THE STRONGEST PORTION OF
THUNDERSTORM ACTIVITY AND MAY BE EXPERIENCED IN AREAS FREE OF RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BALDWIN CITY
TO OSAWATOMIE TO 6 MILES EAST OF PARKER TO BLUE MOUND TO 14 MILES
SOUTH OF KINCAID...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MOUND CITY...LA CYGNE AND FONTANA AROUND 250 PM CDT.
PAOLA AROUND 255 PM CDT.
PLEASANTON AROUND 300 PM CDT.
PRESCOTT AROUND 305 PM CDT.
SPRING HILL...DREXEL AND LOUISBURG AROUND 310 PM CDT.
HUME AROUND 315 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE NEW
LANCASTER...HILLSDALE...AMSTERDAM...WAGSTAFF...WORLAND...MERWIN...
AMORET...CHILES AND BUCYRUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3803 9480 3803 9507 3874 9505 3875 9461
3846 9456 3819 9454 3805 9458 3805 9461
3802 9462 3802 9478 3802 9480
TIME...MOT...LOC 1941Z 270DEG 33KT 3873 9516 3855 9499
NEAR UNION SPRINGS...
AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLEMING BY 400 PM EDT...
SCIPIO CENTER AND VENICE CENTER BY 405 PM EDT...
CASOWASCO...OWASCO AND CASCADE BY 415 PM EDT...
NILES AND MONTVILLE BY 425 PM EDT...
KELLOGGSVILLE BY 435 PM EDT...
SEMPRONIUS BY 440 PM EDT...
OTHER THUNDERSTORMS WITHIN THE WARNING AREA ALSO HAVE THE POTENTIAL
TO BECOME SEVERE.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS
&&
LAT...LON 4309 7615 4266 7624 4278 7697 4295 7696
TIME...MOT...LOC 1942Z 276DEG 18KT 4282 7669
$$2 follow-up statements
000
WWUS53 KEAX 102016
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 PM CDT MON AUG 10 2009
KSC091-107-121-MOC013-037-102045-
/O.CON.KEAX.SV.W.0239.000000T0000Z-090810T2045Z/
JOHNSON KS-MIAMI KS-LINN KS-BATES MO-CASS MO-
316 PM CDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN...MIAMI
AND EXTREME SOUTHERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND
SOUTHWESTERN CASS AND WESTERN BATES COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 345 PM CDT...
AT 313 PM CDT... TRAINED WEATHER SPOTTERS REPORTED AN AREA OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SPRING HILL TO
DREXEL TO 9 MILES WEST OF ADRIAN TO HUME TO 9 MILES SOUTH OF
FULTON...MOVING EAST AT 35 MPH. HIGH WINDS MAY LINGER WELL BACK TO
THE WEST BEHIND THE MAIN LINE OF THIS STORM SYSTEM IN WESTERN MIAMI
AND WESTERN LINN COUNTIES. THIS STORM HAS HAD A HISTORY OF
PRODUCING DAMAGE IN LA CYGNE.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EXTREME SOUTHERN JOHNSON...LINN...MIAMI...SOUTHWESTERN CASS AND
WESTERN BATES COUNTIES...INCLUDING THE FOLLOWING LOCATIONS BUCYRUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3803 9480 3803 9507 3874 9505 3875 9461
3846 9456 3819 9454 3805 9458 3805 9461
3802 9462 3802 9478 3802 9480
TIME...MOT...LOC 2014Z 270DEG 33KT 3873 9477 3855 9460
3836 9450 3813 9455 3788 9475
$$
DUX000
WWUS53 KEAX 102033
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
333 PM CDT MON AUG 10 2009
KSC091-107-121-MOC013-037-102043-
/O.CAN.KEAX.SV.W.0239.000000T0000Z-090810T2045Z/
JOHNSON KS-MIAMI KS-LINN KS-BATES MO-CASS MO-
333 PM CDT MON AUG 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR LINN...MIAMI AND EXTREME
SOUTHERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHWESTERN
CASS AND WESTERN BATES COUNTIES IN WEST CENTRAL MISSOURI IS
CANCELLED...
AT 333 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT
OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS
CANCELLED. HOWEVER...WINDS IN EXCESS OF 40 MPH MAY STILL BE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
&&
LAT...LON 3803 9480 3803 9507 3874 9505 3875 9461
3846 9456 3819 9454 3805 9458 3805 9461
3802 9462 3802 9478 3802 9480
TIME...MOT...LOC 2033Z 270DEG 33KT 3873 9455 3855 9438
3836 9428 3813 9434 3788 9454
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:56 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 10, 12:56 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1256 PM CDT MON AUG 10 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... MAKING SOME SIGNIFICANT CHANGES TO THE FORECAST FOR TODAY. WILL LOWER POPS OVER ALL BUT THE FAR SOUTHERN COUNTIES WHERE TAIL END OF CONVECTIVE COMPLEX IS PROVING TO BE SLOW TO EXIT THE REGION. VISIBLE SATELLITE IMAGERY SHOWS CONVECTION IS BECOMING MORE ELEVATED AS AN OUTFLOW BOUNDARY SURGES SSW INTO SOUTHWEST MO. COULD SEE SCATTERED CONVECTION LINGER INTO THE EARLY AFTERNOON OVER THE EXTREME SOUTHERN CWA. OTHERWISE...LAST NIGHTS CONVECTION HAS TEMPORARILY STABILIZED THE AIRMASS OVER THE REST OF THE CWA. LOTS OF STRATUS OVER THE NORTHERN COUNTIES IS INDICATIVE OF THE STABLE NATURE OF THE AIRMASS. HOWEVER...WILL GO WITH TOKEN SLIGHT CHANCE POPS FOR THIS AFTERNOON DUE TO PRESENCE OF WHAT IS LEFT OVER OF THE WEAK COLD FRONT. ATTENTION WILL THEN TURN TO THE REBIRTH OF CONVECTION NOW MOVING INTO CENTRAL KS AS AN MCV OVER NORTHWEST KS TRACKS ENE. 12Z NAM INITIALIZED THIS FEATURE A BIT TOO FAR NORTH. 12Z RUC DID A BETTER JOB. DUE TO CONVECTION RE-IGNITING AM THINKING THAT THIS ACTIVITY COULD HOLD TOGETHER THROUGH THE AFTERNOON HOURS AND BEGIN TO THREATEN THE FAR WESTERN COUNTIES AFTER 22Z. MAY NEED TO RAISE EVENING POPS OVER MY WEST CENTRAL COUNTIES SHOULD THIS OCCUR. MJ && .DISCUSSION... /ISSUED 352 AM CDT MON AUG 10 2009/ MAIN FORECAST CHALLENGE DEALS WITH CONVECTIVE CHANCES TODAY AND THE POSSIBILITY OF SEVERE STORMS ACROSS MAINLY THE SOUTHERN HALF OF THE FORECAST AREA. TODAY AND TONIGHT: ONGOING CONVECTION GENERALLY MOVING ALONG THE MISSOURI RIVER IS EXPECTED TO DECREASE IN BOTH COVERAGE AND INTENSITY THROUGH THE LATE MORNING HOURS AS THE ISENTROPIC LIFT WANES. THE TRICKY PART WILL BE HOW ANY KIND OF DEBRIS LEFTOVER FROM THE CONVECTION PLAYS OUT. ALSO...SATELLITE IMAGERY SHOWS A PLUME MOISTURE AND CLOUD COVER STREAMING NORTHEASTWARD INTO THE CENTRAL PLAINS AND WESTERN MISSOURI. WOULD ANTICIPATE THIS CLOUD COVER TO DECREASE SOME DURING THE DAY AS THE CONVECTION FEEDING IT DIMINISHES. BUT THIS...IN ADDITION TO...ANTICIPATED CONVECTIVE DEBRIS FROM MORE LOCAL ACTIVITY WOULD TEND TO LIMIT THE AFTERNOON INSTABILITY AND THUS DIMINISH SEVERE STORM CHANCES. HOWEVER...IF CLOUDS SHOULD VACATE THE AREA...A VERY UNSTABLE WOULD BE IN PLACE ANY OUTFLOW BOUNDARIES AND THE MAIN SYNOPTIC FRONT TO WORK WITH. WITH AROUND 30 TO MAYBE 35KT 0-6KM SHEAR TO WORK WITH A FEW SEVERE STORMS CAN NOT BE RULED SHOULD THE INSTABILITY PAN OUT. FOR TONIGHT MODELS GENERATE AN MCS IN KANSAS AND THEN MOVE IT EASTWARD DURING THE LATE EVENING AND OVERNIGHT HOURS. THATS ABOUT IT FOR WHAT THE MODELS AGREE UPON. THE GFS BLOWS UP HUGE AMOUNTS OF QPF AND WHILE THAT MAY BE OVER DONE THE IDEA ITS TRYING TO GET ACROSS CAN NOT BE RULED...ESPECIALLY WHEN THE NAM PRODUCES ITS OWN HIGH QPF SYSTEM BUT A LITTLE LATER AND TRACKS A LITTLE FURTHER SOUTH OF THE GFS. SO WITH ALL THAT SAID THE FOCUS FOR ACTIVITY DURING THE OVERNIGHT HOURS SHOULD BE ACROSS OUR SOUTH AND THATS WHERE THE HIGHEST POPS WERE PLACED. TUESDAY THROUGH THURSDAY: WITH A LOT OF ATTENTION GOING TO CURRENT CONVECTION ONLY MINOR CHANGES TO GOING FORECAST WERE MADE. MODELS CONTINUE TO SHOW A PV ANOMALY/SHORTWAVE TRACKING THROUGH THE AREA EARLY TUESDAY AND GETTING INTO THE MID MISSISSIPPI VALLEY BY TUESDAY EVENING. AS THIS WAVE MOVES EAST PRECIPITATION CHANCES WILL END BY TUESDAY AFTERNOON ACROSS OUR EASTERN ZONES. COOLER AND DRIER AIR IS ALSO EXPECTED TO SETTLE OVER THE AREA. CDB && .AVIATION... FOR THE 18Z TAF...STRONGEST STORMS ASSOCIATED WITH CONVECTIVE COMPLEX MOVING INTO EAST CENTRAL KS WILL PASS JUST SOUTH OF KMCI/KMKC. HOWEVER...A SOLID BAND OF SHOWERS WITH EMBEDDED THUNDER EXTENDS NORTH INTO SOUTHEAST NE SO AN HOUR OR TWO OF VFR SHOWERS AND A FEW CLAPS OF THUNDER WILL PASS THROUGH ALL 3 TERMINAL SITES DURING THE MID TO LATE AFTERNOON HOURS. COULD SEE BRIEF PERIODS OF MVFR CEILINGS AS THIS BAND OF CONVECTION ROLLS THROUGH. AFTER THIS BAND MOVES THROUGH AM EXPECTING TO SEE GENERALLY QUIET WEATHER WITH VFR CONDITIONS. MODELS HAVE BEEN AND CONTINUE TO FORECAST ANOTHER CONVECTIVE SYSTEM TO FORM OVER THE CENTRAL HIGH PLAINS EARLY THIS EVENING AND THEN TRACK ESE. HAVE MY DOUBTS THIS WILL OCCUR AND EVEN IF IT DOES IT WOULD LIKELY PASS SOUTH OF THE TERMINALS...ESPECIALLY SO FOR KSTJ. COULD SEE SOME MORNING MVFR RIVER GENERATED STEAM FOG AT KSTJ RIGHT AROUND SUNRISE. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Aug 10, 1:08 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 108 PM CDT MON AUG 10 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 108 PM CDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED ELEVATED THUNDERSTORMS OVER EXTREME EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI...ROUGHLY FROM OLATHE KANSAS TO CLINTON MISSOURI...COULD PRODUCE DIME SIZE HAIL AND GUSTY WINDS TO 50 MPH THIS AFTERNOON AS THEY MOVE EASTWARD. CANNOT RULE OUT A STRAY REPORT OF QUARTER SIZE HAIL OR BRIEF WINDS GUSTS OF 60 MPH BUT BULK OF STORMS WILL REMAIN BELOW SEVERE LIMITS. OF GREATER IMPORTANCE IS THE BOW ECHO WHICH IS TIED TO A LARGE COMPLEX OF THUNDERSTORMS MOVING INTO EAST CENTRAL KANSAS. THIS BOW ECHO HAS HAD A HISTORY OF PRODUCING WIDESPREAD DAMAGING WINDS ALONG ITS PATH. CURRENT INDICATIONS ARE THIS COMPLEX OF STORMS WILL MAINTAIN ITS STRENGTH AS IT MOVES INTO THE SOUTHWESTERN QUARTER OF THE FORECAST AREA AFTER 3 PM. POTENTIAL EXISTS FOR DAMAGING WINDS TO 80 MPH AND LARGE HAIL TO GOLFBALL SIZE GENERALLY SOUTH OF AN OLATHE TO SEDALIA LINE. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY THIS THUNDERSTORM COMPLEX. THE THREAT OF SEVERE WEATHER SHOULD END BY AROUND 10 PM FOR THIS AREA. LATER TONIGHT...AFTER MIDNIGHT...THERE IS THE POTENTIAL FOR A SECOND ROUND OF THUNDERSTORMS WHICH COULD AFFECT SOUTHERN REGIONS OF THE FORECAST AREA...GENERALLY SOUTH OF A PAOLA TO CLINTON LINE. AT THIS TIME THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING ACROSS AREAS GENERALLY SOUTH OF A PAOLA KANSAS TO CLINTON LINE. THE MAIN THREATS WOULD BE FROM ANY LEFT OVER HEAVY RAIN AND LOCALIZED FLOODING BUT A FEW HIGH WIND GUSTS ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING HOURS FOR AREAS GENERALLY ALONG AND SOUTH AN OLATHE TO BOONVILLE LINE. MJ
In the hours before
Special weather statement, Aug 10, 11:50 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 AM CDT MON AUG 10 2009
KSZ057-MOZ043-053-101730-
BATES-CASS-MIAMI-
1150 AM CDT MON AUG 10 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN BATES...SOUTHEASTERN
MIAMI AND SOUTHWESTERN CASS COUNTIES UNTIL 1230 PM CDT...
AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LA CYGNE...MOVING
NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH
THIS STORM.
LAT...LON 3839 9462 3839 9472 3841 9473 3858 9446
3842 9431 3835 9462
31Special weather statement, Aug 10, 12:52 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1252 PM CDT MON AUG 10 2009 KSZ057-101815- MIAMI- 1252 PM CDT MON AUG 10 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN MIAMI COUNTY UNTIL 115 PM CDT... AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RANTOUL...OR 6 MILES NORTHWEST OF OSAWATOMIE...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... PAOLA AROUND 110 PM CDT. THE TOWNS OF HILLSDALE...WAGSTAFF AND CHILES ARE ALSO IN THE PATH OF THIS STORM. LAT...LON 3851 9506 3861 9505 3872 9478 3857 9469 31
Special weather statement, Aug 10, 1:42 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 142 PM CDT MON AUG 10 2009 KSZ057-060-105-101945- JOHNSON-LINN-MIAMI- 142 PM CDT MON AUG 10 2009 ...SIGNIFICANT WEATHER ALERT FOR LINN...MIAMI AND SOUTHERN JOHNSON COUNTIES UNTIL 245 PM CDT... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BURLINGAME TO 6 MILES NORTHEAST OF OSAGE CITY TO LYNDON TO MELVERN TO WAVERLY TO 6 MILES EAST OF NEW STRAWN TO 8 MILES SOUTHWEST OF LE ROY...MOVING EAST AT 45 MPH. THESE STORMS MAY REACH EXTREME WESTERN JOHNSON...MIAMI...AND LINN COUNTIES BY 210 PM CDT. ADDITIONAL STRONG THUNDERSTORMS MAY DEVELOP OUT AHEAD OF THIS STRONG LINE AND MAY BE CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY HEAVY RAINFALL. DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THE PRIMARY LINE OF THUNDERSTORMS ALONG WITH NICKEL TO QUARTER SIZE HAIL. PEOPLE IN SOUTHERN JOHNSON...LINN AND MIAMI COUNTIES...INCLUDING THE CITIES OF PARKER...BLUE MOUND...OSAWATOMIE...FONTANA...MOUND CITY...LA CYGNE...PAOLA...PLEASANTON...PRESCOTT AND LOUISBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY SHOULD THESE SEVERE THUNDERSTORMS CONTINUE TO MAINTAIN THEIR CURRENT TRACK. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3803 9508 3881 9506 3879 9463 3803 9462 DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:08 PM CDT | Special Weather Statement | EAX | Atchison | 22 min |
| Aug 10, 12:52 PM CDT | Special Weather Statement | EAX | Miami | 23 min |
| Aug 10, 1:03 PM CDT | Areal Flood Advisory | EAX | Miami | 77 min |
| Aug 10, 1:42 PM CDT | Special Weather Statement | EAX | Linn, Miami | 63 min |
| Aug 10, 2:02 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 43 min |
| Aug 10, 2:08 PM CDT | Areal Flood Advisory | EAX | Johnson, Linn, Miami | 3 hr |
| Aug 10, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 52 min |
| Aug 9, 8:20 PM CDT | Special Weather Statement | EAX | Grundy, Mercer | 25 min |
| Aug 9, 10:59 PM CDT | Special Weather Statement | EAX | Buchanan, Clinton, DeKalb | 31 min |
| Aug 9, 11:42 PM CDT | Special Weather Statement | EAX | Holt | 33 min |
| Aug 10, 1:51 AM CDT | Special Weather Statement | EAX | Caldwell | 24 min |
| Aug 10, 1:53 AM CDT | Special Weather Statement | EAX | Caldwell | 37 min |
| Aug 10, 2:13 AM CDT | Areal Flood Advisory | EAX | Daviess, DeKalb | 6 hr |
| Aug 10, 11:50 AM CDT | Special Weather Statement | EAX | Cass | 40 min |
| Aug 10, 2:57 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 33 min |
| Aug 10, 3:19 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 41 min |
| Aug 10, 3:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 33 min |
| Aug 10, 3:37 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson | 38 min |
| Aug 10, 3:44 PM CDT | Special Weather Statement | EAX | Cass | 31 min |
| Aug 10, 3:49 PM CDT | Areal Flood Advisory | EAX | Henry, Johnson | 91 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.